Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Lethargy, travel sickness, tension headache, sore tongue, fluctuating BP. Treatment ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 126 Questions
Hi, I've been feeling a little lethargic recently, this is after 7-8 hours sleep, feeling I could sleep for another 7-8 hours. During the day my energy levels raise, but i've been suffering travel sickness for the first time in over 10 years, and occasionally waking up with tension headache. Also my tongue has become sore over the last few days, dry skin around nails. I checked my B.P this morning before breakfast and it was 85/59 pulse 60. After eating breakfast it went up to 113/60 pulse 60. By midday it was relatively normal at 122/69 pulse 63. I have been wondering whether it is lack of Iron or B vitamins, or both as I very rarely eat red meat. I do eat vegetables & fruit daily, but very dark XXXXXXX vegetables I do eat rarely too?? I have been following the weightwatchers plan and have lost 9lbs in weight in 4 weeks. Any help on this would be appreciated. Thank you for your time.
Posted Fri, 27 Apr 2012 in Weight
Answered by Dr. Tulasi Raman.P 48 minutes later

Thanks for writing to us.

It was very good presentation of your symptoms. From your symptoms mentioned above My inference is that the headache, lethargic feeling, dry skin, sore throat and a wide variation in your BP all points to the fact you are following the weight watchers plan very actively.

Most of them when they do carry out the plan they mainly measure every food or drink that they take. By doing so many drink very less quantity of water. This goes always with saying " Dr I do drink water just as before" but they forget the point that water was also taken previously with all sorts of drinks like coke, fruit juices and other beverages, milk, and the food which contains soup and others.

This reduction in water intake is one of the main cause for these symptoms.

If it is so without altering your plan you can increase your water intake.

Another main reason for these symptoms is drastic methods of weight reduction with reduced food and increased exercise will lead insufficient calories and excess fat and protein breakdown which leads to accumulation of toxic products in our body which until cleared can cause these symptoms.

In this condition it is necessary to make appropriate modification in your plan consulting your trainer or the product manual.

B.P is altered daily in every person to a degree 10-20 mmHg in systolic/diastolic pressure normally. It also varies with different posture and in different time of the day and your variation except the morning one is quiet okay.

Remember low & wrong values are given by most of the electronic devices which are to be set to standard very often.

Iron & B vitamins are seen in most fruits and vegetables except B12 which is required in micro grams and is stored in liver for 6 months. Hence occasional Non veg will take care of it.

If you feel you are taking it less try adding one banana/apple per day for iron, vitamins and a piece of boiled red meat per week. That will take care of them.

Never forget the calories required for your daily activities that is essential.

I hope I answered your queries to your satisfaction. For any further queries feel free to write. I will be available.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor